Hail, Crawford
- When
- March 28, 3:07 PM CST
- Where
- Crawford County, Girard
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.500, -94.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 28, 11:40 AM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1140 AM CST SUN MAR 28 2004 .AVIATION... CEILINGS ARE DROPPING BELOW 1000 FEET NEAR AND BEHIND COLD FRONT MOVING THROUGH THE AREA THIS MORNING. EXPECT CEILINGS TO LIFT LATER THIS AFTERNOON FROM WEST TO EAST AS SUBSIDENCE BEHIND UPPER LEVEL SHORTWAVE TRAVERSES THE AREA. ROUGH TIMING WOULD BE EARLY AFTERNOON ALONG KANSAS BORDER...LATE AFTERNOON AROUND SGF AND EARLY EVENING AROUND CENTRAL/SOUTH CENTRAL MISSOURI. OTHERWISE COULD SEE SOME STRONGER STORMS DEVELOP AROUND THE ARKNSAS BORDER...WITH SCATTERED SHOWERS AND ISOLATED THUNDER ALONG TWEB ROUTES. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. TERRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST SUN MAR 28 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CST SUN MAR 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH WIND GUSTS TO 40 MPH AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: SOUTH CENTRAL MISSOURI THROUGH 5 PM THIS AFTERNOON. DISCUSSION: A BAND OF THUNDERSTORMS WILL TRACK FROM WEST TO EAST ACROSS AREAS TO THE SOUTHEAST OF A VIENNA TO GAINESVILLE LINE. AS THE LINE MOVES INTO AN INCREASINGLY UNSTABLE AIRMASS THIS AFTERNOON, THUNDERSTORMS WILL LIKELY INTENSIFY, WITH SOME CAPABLE OF PRODUCING LOCALIZED WIND GUSTS TO 40 MPH, BRIEF VERY HEAVY RAIN, AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BROWNING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 AM CST SUN MAR 28 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WIND DMG COLUMBUS 37.17N 94.83W
03/27/2004 CHEROKEE KS LAW ENFORCEMENT
ALL WINDOWS BLOWN OUT ON WEST SIDE OF BUSINESS. LARGE
STEEL-FRAMED SIGN BLOWN OVER.
ALThe Springfield radar (KSGF), 131 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388876.